Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 11, NWS Atlanta, GA

March 25, 201396 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 25, 2013, 3:52 AM EDT for 96 counties in Georgia. It took effect at Mar 26, 2013, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 3:52 AM EDT (07:52 UTC)
In effect from
Mar 26, 2013, 2:00 AM EDT
Expired
Mar 26, 2013, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS72 KFFC 250752
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT MON MAR 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251600-
/O.UPG.KFFC.FZ.A.0002.130326T0600Z-130326T1400Z/
/O.NEW.KFFC.FZ.W.0011.130326T0600Z-130326T1400Z/
/O.EXT.KFFC.WI.Y.0007.130325T0800Z-130325T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
352 AM EDT MON MAR 25 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY. 

* LOCATIONS...THE WIND ADVISORY AND FREEZE WATCH ARE IN EFFECT 
  FOR ALL OF NORTH AND CENTRAL GEORGIA. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...OVERNIGHT AND EARLY TUESDAY MORNING TEMPERATURES
  IN THE MIDDLE TO UPPER 20S IN THE HIGHER ELEVATIONS.
  ELSEWHERE...MINIMUM TEMPERATURES IN THE LOWER 30S.

* TIMING...THE WIND ADVISORY IS IN EFFECT FROM 4 AM UNTIL 6 PM 
  MONDAY. THE FREEZE WATCH IS IN EFFECT FROM 2 AM THROUGH 10 AM 
  TUESDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. STRONG WINDS CAN MAKE DRIVING DIFFICULT. 
  ROUGH CHOP COULD OCCUR ON AREA LAKES...BOATERS SHOULD ALSO USE 
  EXTRA CAUTION. THESE WINDS COULD KNOCK MEDIUM TO LARGE LIMBS 
  FROM TREES AND EVEN BLOW DOWN WEAK OR DROUGHT STRESSED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
813 
WWUS72 KFFC 251518
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT MON MAR 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
/O.CON.KFFC.FZ.W.0011.130326T0600Z-130326T1400Z/
/O.CON.KFFC.WI.Y.0007.000000T0000Z-130325T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1118 AM EDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* LOCATIONS...THE WIND ADVISORY AND FREEZE WARNING ARE IN EFFECT
  FOR ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TEMPERATURES...LOWS IN THE MID TO UPPER 20S IN THE NORTHEAST
  MOUNTAINS AND UPPER 20S TO LOWER 30S ELSEWHERE.

* TIMING...THE WIND ADVISORY IS IN EFFECT UNTIL 600 PM MONDAY. THE
  FREEZE WATCH IS IN EFFECT FROM 2 AM THROUGH 10 AM TUESDAY
  MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND
  FLOWERING VEGETATION. STRONG WINDS CAN MAKE DRIVING DIFFICULT.
  ROUGH CHOP WILL OCCUR ON AREA LAKES...BOATERS SHOULD ALSO USE
  EXTRA CAUTION. THESE WINDS COULD KNOCK MEDIUM TO LARGE LIMBS
  FROM TREES AND EVEN BLOW DOWN WEAK OR DROUGHT STRESSED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
765 
WWUS72 KFFC 252151
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON MAR 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260600-
/O.EXP.KFFC.WI.Y.0007.000000T0000Z-130325T2200Z/
/O.CON.KFFC.FZ.W.0011.130326T0600Z-130326T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
551 PM EDT MON MAR 25 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

* LOCATIONS...THE FREEZE WARNING REMAINS IN EFFECT FOR ALL OF NORTH 
  AND CENTRAL GEORGIA.

* TEMPERATURES...LOWS IN THE MID TO UPPER 20S IN THE NORTHEAST 
  MOUNTAINS AND UPPER 20S TO LOWER 30S ELSEWHERE. 

* TIMING...FROM 2 AM THROUGH 10 AM TUESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

ALTHOUGH THE WIND ADVISORY EXPIRES AT 6 PM...STRONG AND GUSTY WINDS
WILL CONTINUE INTO THE EVENING. WINDS WILL FALL BELOW WIND ADVISORY
LEVELS...BUT WILL ONLY DROP TO AROUND 10 TO 20 MPH WITH GUSTS UP TO
30 MPH THROUGH THE EVENING BEFORE DIMINISHING TO 5 TO 15 MPH AFTER
MIDNIGHT. THESE WINDS COULD STILL BREAK SMALL TO MEDIUM LIMBS FROM
TREES...BLOW AROUND SMALL...UNSECURED OBJECTS AND MAKE TRAVEL
DIFFICULT FOR HIGH PROFILE VEHICLES.

&&

$$
272 
WWUS72 KFFC 260212
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT MON MAR 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261015-
/O.CON.KFFC.FZ.W.0011.130326T0600Z-130326T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1012 PM EDT MON MAR 25 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MOUNTAINS WITH UPPER
  20S TO LOWER 30S ELSEWHERE.

* TIMING...FROM 2 AM THROUGH 10 AM TUESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
459 
WWUS72 KFFC 260819
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EDT TUE MAR 26 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261630-
/O.NEW.KFFC.FZ.W.0012.130327T0600Z-130327T1400Z/
/O.CON.KFFC.FZ.W.0011.000000T0000Z-130326T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
419 AM EDT TUE MAR 26 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY.

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MOUNTAINS WITH UPPER
  20S TO LOWER 30S ELSEWHERE.

* TIMING...THROUGH 10 AM THIS MORNING AND FROM 2 AM TO 10 AM
  WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
825 
WWUS72 KFFC 261402
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 AM EDT TUE MAR 26 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262215-
/O.EXP.KFFC.FZ.W.0011.000000T0000Z-130326T1400Z/
/O.CON.KFFC.FZ.W.0012.130327T0600Z-130327T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1002 AM EDT TUE MAR 26 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...
...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...2 AM TO 10 AM WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 25, 1:48 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 25, 1:48 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 AM EDT MON MAR 25 2013

.PREV DISCUSSION... /ISSUED 906 PM EDT SUN MAR 24 2013/

EVENING UPDATE...
HAVE REMOVED ALL MENTION OF THUNDER FOR THIS EVENING AS PATCHES OF
LIGHT RAIN PUSH OFF TO THE EAST AHEAD OF A COLD FRONT THAT HAS JUST
RECENTLY PUSHED ACROSS THE ATLANTA METRO AREA... BRINGING GUSTY WEST
WINDS. WINDS WILL GUST ALL NIGHT... AND BECOMING EVEN STRONGER ON
MONDAY. OTHERWISE... CONTINUED TO HOLD ONTO A SLIGHT CHANCE OF LIGHT
RAIN OR SNOW ACROSS FAR NORTH GA TONIGHT AS A SERIES OF DISTURBANCE
AND MID LEVEL MOISTURE TRAVERSE THAT AREA OVERNIGHT. NO WINTRY
PRECIP ACCUMULATIONS ARE EXPECTED AS TEMPS STRUGGLE TO GET NEAR
FREEZING WITH STRONG WINDS AND CLOUDY CONDITIONS PERSISTING
OVERNIGHT.  /39

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED AT 350 PM EDT SUN MAR 24 2013/
STRONG UPPER LEVEL LOW ROTATING INTO THE OHIO VALLEY THIS EVENING.
MAIN AREA OF RAIN/THUNDERSTORMS MOVED THROUGH THIS MORNING. MODELS
INDICATE SOME REDEVELOPMENT ALONG THE SURFACE FRONT LATE AFTERNOON
INTO THE EVENING. ONLY LIGHT SHOWERS ON RADAR AT THIS TIME SO NOT
SURE HOW MUCH COVERAGE OR HOW STRONG THE STORMS MAY GET. HAVE LEFT
ONLY A CHANCE IN FOR THE LATE AFTERNOON AND DIMINISHING AFTER 00Z.
NORTH GEORGIA ON SOUTHERN END OF MOISTURE ASSOCIATED WITH OHIO
VALLEY UPPER LOW. THE TROUGH DEEPENS A BIT BEFORE MOVING OFF SHORE
BY TUESDAY MORNING. LOW THICKNESS VALUES EXPECTED AND THERE COULD BE
SOME LIGHT RAIN/SNOW ACROSS THE NORTH MAINLY AFTER 06Z TONIGHT AND
CONTINUING INTO MONDAY NIGHT. AMOUNT OF MOISTURE QUESTIONABLE AND
NOT LOOKING FOR SIGNIFICANT QPF. MAYBE A LIGHT DUSTING OF SNOW AT
HIGHER ELEVATIONS MONDAY NIGHT.

GRADIENT TIGHTENS OVERNIGHT AND INTO MONDAY AS UPPER TROUGH DEVELOPS
ACROSS THE OHIO VALLEY. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE
CWA TOMORROW. MONDAY NIGHT WILL BE COLD ACROSS THE CWA AND HAVE
ISSUED A FREEZE WATCH FOR THE AREA. THE EXTREME EAST CENTRAL CORNER
MAY NOT QUITE MAKE FREEZING BUT IT SHOULD BE CLOSE.

41

LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED AT 350 PM EDT SUN MAR 24 2013/
NO MAJOR CHANGES CHANGES TO THE LONG TERM. STILL SMALL CHANCES FOR
SNOW OR MIXED RAIN/SNOW OVER FAR N GA EARLY TUESDAY. SMALL
ACCUMULATIONS IN THE HIGHER ELEVATIONS POSSIBLE.
BDL

PREVIOUS DISCUSSION...
THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE
ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND
THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT
IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME
NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT
SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE
RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT
WEAKENS RAPIDLY ALLOWING MOISTURE TO MOVE BACK IN FROM THE NW
THURSDAY. THE MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED
CLOUD COVER WITH MAYBE A FEW SHOWERS ACROSS N GA THU-FRI. INCLUDED A
SLIGHT CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS
THE REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY
DAYS 3-7 SO THERE IS NO THUNDERSTORMS IN THE FORECAST.

01

FIRE WEATHER...
/ISSUED AT 350 PM EDT SUN MAR 24 2013/
A MUCH WINDIER AIRMASS WILL MOVE OVER THE AREA FOR MONDAY AND
TUESDAY. A SEVERAL HOUR PERIOD OF RELATIVE HUMIDITIES OF 25 PERCENT
OR LESS CAN BE EXPECTED OVER PORTIONS OF CENTRAL AND EAST GEORGIA
MONDAY AFTERNOON AND A SMALL AREA OVER THE SW CWA TUESDAY AFTERNOON.
WITH ALL 10 HOUR FUELS CURRENTLY ABOVE 8 PERCENT...NO STATEMENTS FOR
HIGH FIRE DANGER WILL BE ISSUED AT THIS TIME.

&&

.AVIATION...
06Z UPDATE...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST. COLD AIR
STRATO CU WILL CONTINUE ACROSS THE REGION OVERNIGHT. A FEW BREAKS
IN THE BKN CIGS ARE POSSIBLE...ESPECIALLY TOWARDS DAWN.
HOWEVER...MODEL SOUNDINGS DO SHOW BKN DIURNAL CU FILLING BACK IN
DURING THE LATE MORNING/EARLY AFTERNOON. FREQUENT GUSTS TO AROUND
30 KT WILL BE POSSIBLE DURING PRIME MIXING.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  30  51  29 /   5  10   0   0
ATLANTA         49  30  47  29 /  10  10   5   0
BLAIRSVILLE     42  30  39  25 /  20  20  30   5
CARTERSVILLE    48  33  47  29 /  10  10  20   0
COLUMBUS        55  32  54  35 /   0   0   0   0
GAINESVILLE     49  32  45  29 /  10  10   5   0
MACON           55  32  54  30 /   0   0   0   0
ROME            47  32  46  29 /  20  10  20   0
PEACHTREE CITY  50  28  49  29 /   5   5   0   0
VIDALIA         59  37  56  36 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Mar 24, 8:30 PM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT SUN MAR 24 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 PM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

.HAZARDS...

SLIGHT CHANCE OF A LIGHT WINTRY MIX IN THE FAR NORTH LATE TONIGHT
AND EARLY MONDAY MORNING.

.DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE STATE THIS EVENING.
WITH COLD AIR MOVING IN BEHIND THE FRONT AND SOME LEFTOVER MOISTURE
ACROSS THE FAR NORTH ASSOCIATED WITH A LARGE LOW PRESSURE SYSTEM
MOVING ACROSS THE OHIO VALLEY...THERE IS A SLIGHT CHANCE A LIGHT
WINTRY MIX OF RAIN AND SNOW OVER THE FAR NORTHERN COUNTIES OF
GEORGIA AFTER MIDNIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WINDY CONDITIONS CAN BE EXPECTED MONDAY AND POSSIBLY AGAIN ON
TUESDAY. A COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY INTO
TUESDAY WITH A WINTRY MIX OF LIGHT RAIN AND SNOW POSSIBLE IN FAR
NORTH GEORGIA MONDAY NIGHT INTO TUESDAY MORNING...MAINLY IN THE
HIGHER ELEVATIONS. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS
ARE ENCOURAGED TO CALL IN ANY REPORTS OF WINTRY PRECIPITATION IN THE
FAR NORTH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.